EconPapers    
Economics at your fingertips  
 

Heresthetics and choice from tournaments

Scott Moser, Molly Fenn, Ran Ji, Michelle Maiden and Melanie Panosian
Additional contact information
Scott Moser: School of Politics and International Relations, University of Nottingham, UK
Molly Fenn: Department of Mathematics, North Carolina State University, Raleigh, NC, USA
Ran Ji: Department of Mathematics, Wellesley College, Wellesley, MA, USA
Michelle Maiden: Department of Mathematics and Computer Science, Meredith College, Raleigh, NC, USA
Melanie Panosian: Department of Mathematics and Computer Science, Muhlenberg College, Allentown, PA, USA

Journal of Theoretical Politics, 2016, vol. 28, issue 3, 385-407

Abstract: Moser et al. provide a formalization of heresthetics, the “art of political strategy†, in collective choice settings. In doing so they introduce the heresthetically stable set as the set of outcomes least susceptible to manipulation of issue dimension. In this note we correct a small error in the original paper, and close several open questions asked there in. We examine the heresthetically stable set as a tournament solution, establishing some basic properties it possesses, and many it does not posses. In addition, we relate the heresthetically stable set to other tournament solutions, notably the weak uncovered and refinements thereof. We find lack of vulnerability to heresthetic manipulation is contrary to many desirable properties of choice functions, notably majoritarian support.

Keywords: Banks set; collective choice; heresthetically stable set; needing; tournament solution; week covering (search for similar items in EconPapers)
Date: 2016
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://jtp.sagepub.com/content/28/3/385.abstract (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sae:jothpo:v:28:y:2016:i:3:p:385-407

Access Statistics for this article

More articles in Journal of Theoretical Politics
Bibliographic data for series maintained by SAGE Publications ().

 
Page updated 2019-10-20
Handle: RePEc:sae:jothpo:v:28:y:2016:i:3:p:385-407